Amantadine-induced peripheral neuropathy

Lisa M. Shulman, Alireza Minagar, Khema R Sharma, William J. Weiner

Research output: Contribution to journalArticle

26 Citations (Scopus)

Abstract

We report a 48-year-old woman with a 17-year history of PD who developed a peripheral sensory-motor neuropathy secondary to chronic administration (8 years) of amantadine. Discontinuation of amantadine resulted in resolution of trophic skin ulcers, paresthesias, and distal weakness. Amantadine may be hazardous to patients with severe and chronic livedo reticularis.

Original languageEnglish
Pages (from-to)1862-1865
Number of pages4
JournalNeurology
Volume53
Issue number8
StatePublished - Nov 10 1999

Fingerprint

Amantadine
Peripheral Nervous System Diseases
Livedo Reticularis
Skin Ulcer
Paresthesia

Keywords

  • Amantadine
  • PD
  • Peripheral neuropathy

ASJC Scopus subject areas

  • Neuroscience(all)

Cite this

Shulman, L. M., Minagar, A., Sharma, K. R., & Weiner, W. J. (1999). Amantadine-induced peripheral neuropathy. Neurology, 53(8), 1862-1865.

Amantadine-induced peripheral neuropathy. / Shulman, Lisa M.; Minagar, Alireza; Sharma, Khema R; Weiner, William J.

In: Neurology, Vol. 53, No. 8, 10.11.1999, p. 1862-1865.

Research output: Contribution to journalArticle

Shulman, LM, Minagar, A, Sharma, KR & Weiner, WJ 1999, 'Amantadine-induced peripheral neuropathy', Neurology, vol. 53, no. 8, pp. 1862-1865.
Shulman LM, Minagar A, Sharma KR, Weiner WJ. Amantadine-induced peripheral neuropathy. Neurology. 1999 Nov 10;53(8):1862-1865.
Shulman, Lisa M. ; Minagar, Alireza ; Sharma, Khema R ; Weiner, William J. / Amantadine-induced peripheral neuropathy. In: Neurology. 1999 ; Vol. 53, No. 8. pp. 1862-1865.
@article{eca1720fa3984d5d9252639fb03d019c,
title = "Amantadine-induced peripheral neuropathy",
abstract = "We report a 48-year-old woman with a 17-year history of PD who developed a peripheral sensory-motor neuropathy secondary to chronic administration (8 years) of amantadine. Discontinuation of amantadine resulted in resolution of trophic skin ulcers, paresthesias, and distal weakness. Amantadine may be hazardous to patients with severe and chronic livedo reticularis.",
keywords = "Amantadine, PD, Peripheral neuropathy",
author = "Shulman, {Lisa M.} and Alireza Minagar and Sharma, {Khema R} and Weiner, {William J.}",
year = "1999",
month = "11",
day = "10",
language = "English",
volume = "53",
pages = "1862--1865",
journal = "Neurology",
issn = "0028-3878",
publisher = "Lippincott Williams and Wilkins",
number = "8",

}

TY - JOUR

T1 - Amantadine-induced peripheral neuropathy

AU - Shulman, Lisa M.

AU - Minagar, Alireza

AU - Sharma, Khema R

AU - Weiner, William J.

PY - 1999/11/10

Y1 - 1999/11/10

N2 - We report a 48-year-old woman with a 17-year history of PD who developed a peripheral sensory-motor neuropathy secondary to chronic administration (8 years) of amantadine. Discontinuation of amantadine resulted in resolution of trophic skin ulcers, paresthesias, and distal weakness. Amantadine may be hazardous to patients with severe and chronic livedo reticularis.

AB - We report a 48-year-old woman with a 17-year history of PD who developed a peripheral sensory-motor neuropathy secondary to chronic administration (8 years) of amantadine. Discontinuation of amantadine resulted in resolution of trophic skin ulcers, paresthesias, and distal weakness. Amantadine may be hazardous to patients with severe and chronic livedo reticularis.

KW - Amantadine

KW - PD

KW - Peripheral neuropathy

UR - http://www.scopus.com/inward/record.url?scp=0033544369&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0033544369&partnerID=8YFLogxK

M3 - Article

C2 - 10563642

AN - SCOPUS:0033544369

VL - 53

SP - 1862

EP - 1865

JO - Neurology

JF - Neurology

SN - 0028-3878

IS - 8

ER -